Alert archive / Mississippi / Flash Flood Warnings in 2010

Flash Flood Warning 201, NWS Memphis, TN

June 26, 20105 counties in Mississippi

NWS Memphis, TN issued this flash flood warning at Jun 26, 2010, 4:24 PM CDT for 5 counties in Mississippi. It was in force for 92 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 26, 2010, 4:24 PM CDT (21:24 UTC)
Expired
Jun 26, 2010, 5:56 PM CDT
In force
92 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
None

Counties Alcorn County, MS, Benton County, MS, Prentiss County, MS, Tippah County, MS, Union County, MS

The radar

The Columbus AFB radar (KGWX), 101 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 26, 4:50 PM CDTFLASH FLOOD5 Ne Booneville, MSCOUNTY ROAD 1101 IMPASSABLE DUE TO WATER OVER ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 9.4 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2010-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2093 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2010-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2093 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
1017 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
-18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

171 
WGUS54 KMEG 262124
FFWMEG
MSC003-009-117-139-145-262330-
/O.NEW.KMEG.FF.W.0201.100626T2124Z-100626T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
424 PM CDT SAT JUN 26 2010

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTH CENTRAL ALCORN COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHERN BENTON COUNTY IN NORTHEAST MISSISSIPPI...
  PRENTISS COUNTY IN NORTHEAST MISSISSIPPI...
  TIPPAH COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHERN UNION COUNTY IN NORTHEAST MISSISSIPPI...

* UNTIL 630 PM CDT

* AT 425 PM CDT...DOPPLER RADAR ESTIMATES 2 TO 4 INCHES OF RAINFALL
  HAS OCCURRED OVER THE PAST HOUR. SHOWERS AND THUNDERSTORMS WILL
  PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT HOUR.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BLUE
  MOUNTAIN...BOONEVILLE...GRAVESTOWN...HINKLE...JUMPERTOWN...
  KEOWNVILLE...RIPLEY...THRASHERS AND WHEELER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3451 8839 3453 8924 3459 8924 3459 8926
      3472 8929 3476 8929 3485 8894 3478 8839

$$
1 follow-up statement
261 
WGUS74 KMEG 262256
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
556 PM CDT SAT JUN 26 2010

MSC003-009-117-139-145-262307-
/O.CAN.KMEG.FF.W.0201.000000T0000Z-100626T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALCORN MS-TIPPAH MS-BENTON MS-PRENTISS MS-UNION MS-
556 PM CDT SAT JUN 26 2010

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHERN UNION...
PRENTISS...SOUTHERN BENTON...TIPPAH AND SOUTH CENTRAL ALCORN
COUNTIES...

THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3451 8839 3453 8924 3459 8924 3459 8926
      3472 8929 3476 8929 3485 8894 3478 8839

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 3:09 PM CDT, 1 hour 15 minutes earlier.

Area forecast discussion, Jun 26, 3:09 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
309 PM CDT SAT JUN 26 2010

.DISCUSSION...

TYPICAL SUMMER TIME WEATHER IS EXPECTED TO CONTINUE INTO SUNDAY.
SCATTERED SHOWERS AND THUNDERSTORMS ONGOING NOW WILL DIE OFF
DURING THE EVENING HOURS. THE SHOWERS AND STORMS WILL REDEVELOP BY
SUNDAY AFTERNOON. THE ONLY DIFFERENCE FROM TODAY AND SUNDAY WILL
BE THAT THE AIR MAY BE A TAD DRIER. DEWPOINTS ARE EXPECTED TO MIX
DOWN INTO THE UPPER 60S DURING THE AFTERNOON WHICH HAS NOT
HAPPENED TODAY. HIGHS WILL BE IN THE MID TO UPPER 90S AND EVEN THOUGH
THE AIR WILL BE SLIGHTLY DRIER...THE WARMER TEMPERATURES WILL
STILL ALLOW HEAT INDICES TO APPROACH HEAT ADVISORY CRITERIA.
BUT INDICES SHOULD STAY BELOW 105 DEGREES.

COLD FRONT WILL APPROACH THE MIDSOUTH LATE SUNDAY NIGHT INTO MONDAY.
MODELS CONTINUE TO COME INTO CLOSER AGREEMENT WITH TIMING IN REGARDS
TO FRONT ENTERING THE CWA. HOWEVER THE GFS CONTINUES TO BE THE
FASTER MODEL MOVING THE FRONT THROUGH THE CWA BY TUESDAY 12Z. ECMWF
IS SLOWER KEEPING THE FRONT INTO TUESDAY POSSIBLY TUESDAY EVENING. WILL
BUMP UP POPS SLIGHTLY FOR MONDAY EVENING. HEAT INDICES MAY RETURN
TO ABOVE 105 DEGREES ON MONDAY AS HIGHER DEWPOINTS MAY POOL JUST
AHEAD OF THE FRONT. HEAT ADVISORIES MAY BECOME NECESSARY AGAIN.

WEDNESDAY THROUGH THE END OF THE FORECAST...ECMWF CONTINUES TO BE
THE MODEL OF CHOICE AS IT KEEPS THE RIDGE OVER THE MIDSOUTH. IT
SHOULD BE NOTED THAT THE GFS IS STARTING TO TREND TOWARD THE ECMWF
IN REGARDS TO THE RIDGE. THE RIDGE WILL STRENGTHEN OVER THE AREA
DURING THE TIME PERIOD. NORTHEAST SFC WINDS WILL BRING SOME DRIER
AIR INTO THE REGION SO TEMPERATURES MAY BE COOLER AT NIGHT THAN
THEY HAVE BEEN THE LAST SEVERAL NIGHTS BUT TEMPERATURES SHOULD
WARM INTO AT LEAST THE MID 90S FOR MUCH OF THE PERIOD DURING THE
DAY UNDERNEATH THE STRONG RIDGE. WITH THE DRIER AIR DO NO EXPECT
HEAT INDICES TO BE AN ISSUE THROUGH AT LEAST MOST OF THE PERIOD.
AN INCREASE IN MOISTURE MAY OCCUR BY NEXT WEEKEND ALLOWING FOR
HIGH HEAT INDICES TO RETURN.

KRM

&&

.AVIATION...

18Z TAF CYCLE

SCT TSRA WILL CONTINUE TO DEVELOP ACROSS THE MID SOUTH DISSIPATING
BY ABOUT 27/03Z. ATTM HARD TO PINPOINT BEST TIME FOR TSRAS AT ANY
GIVEN TAF SITE SO WILL CONTINUE VCTS WORDING FOR NOW. MAINLY VFR
CONDS ARE EXPECTED OTHERWISE. COULD BE SOME LIGHT FOG AROUND LATER
TONIGHT BUT NOT CONFIDENT TO PLACE IN TAFS ATTM. WINDS WILL
GENERALLY BE LIGHT S/SW THIS AFTN AND OVERNIGHT INCREASING TO
10-15 KTS AT KJBR AND KMEM AFT 27/15Z AS THE SURFACE PRESSURE
GRADIENT TIGHTENS SOME.

SJM

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  78  97  79  96 /  20  20  10  30
MKL  73  95  74  94 /  20  20  10  40
JBR  76  98  77  92 /  20  20  20  40
TUP  75  96  76  97 /  20  20  10  30

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jun 26, 4:35 AM CDT, 11 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
435 AM CDT SAT JUN 26 2010

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-271100-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
435 AM CDT SAT JUN 26 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A FEW STRONG TO SEVERE THUNDERSTORMS WITH DAMAGING WINDS ARE
EXPECTED TODAY...MAINLY THIS AFTERNOON AND EARLY EVENING. HEAVY
RAINFALL IS EXPECTED IN SOME LOCATIONS WITH LOCALIZED FLASH
FLOODING POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A FEW STRONG TO SEVERE THUNDERSTORMS WITH DAMAGING WINDS ARE
EXPECTED EACH DAY SUNDAY THROUGH TUESDAY. HEAVY RAINFALL IS ALSO
POSSIBLE IN SOME LOCATIONS WITH LOCALIZED FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

JCL

In the hours before

Special weather statement, Jun 26, 2:09 PM CDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
209 PM CDT SAT JUN 26 2010

MSZ023-261945-
CHICKASAW MS-
209 PM CDT SAT JUN 26 2010

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 245 PM CDT FOR...

  CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 7
MILES WEST OF OKOLONA AT 210 PM CDT...MOVING EAST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CHICKASAW COUNTY...INCLUDING LOCATIONS NEAR HOUSTON AND
OKOLONA...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER
ALERT ALSO INCLUDES DAVIS LAKE.
Local storm report, Jun 26, 2:37 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
237 PM CDT SAT JUN 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 AM     LIGHTNING        GREENFIELD              36.16N 88.80W
06/26/2010                   WEAKLEY            TN   FIRE DEPT/RESCUE

            LIGHTNING STRUCK HOUSE ON POPLAR STREET. STARTED A FIRE
            WHICH WAS PUT OUT QUICKLY. LITTLE DAMAGE DONE...HOUSE WAS
            SAVED.

0150 PM     FLASH FLOOD      3 SW COLLIERVILLE       35.02N 89.72W
06/26/2010                   SHELBY             TN   LAW ENFORCEMENT

            EAST SHELBY DRIVE AT PARKSIDE FLOODED.

&&

TLSJR
Special weather statement, Jun 26, 2:51 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
251 PM CDT SAT JUN 26 2010

MSZ013-262015-
LAFAYETTE MS-
251 PM CDT SAT JUN 26 2010

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 315 PM CDT FOR...

  SOUTHERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED
OVER SPRINGDALE AT 251 PM CDT...MOVING EAST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN LAFAYETTE COUNTY...INCLUDING LOCATIONS NEAR HOLLY SPRINGS
NATIONAL FOREST AND OXFORD...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Jun 26, 3:09 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
309 PM CDT SAT JUN 26 2010

MSZ002-262045-
MARSHALL MS-
309 PM CDT SAT JUN 26 2010

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 345 PM CDT FOR...

  SOUTHEASTERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 3
MILES EAST OF WALL DOXEY STATE PARK AT 310 PM CDT...MOVING EAST AT 5
MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN MARSHALL COUNTY...INCLUDING LOCATIONS NEAR HOLLY SPRINGS
AND WALL DOXEY STATE PARK...SHOULD MONITOR THIS STORM CLOSELY.
Local storm report, Jun 26, 3:24 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
324 PM CDT SAT JUN 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     FLASH FLOOD      3 SW COLLIERVILLE       35.02N 89.72W
06/26/2010                   SHELBY             TN   LAW ENFORCEMENT

            EAST SHELBY DRIVE AT PARKSIDE FLOODED.

0300 PM     TSTM WND DMG     ABERDEEN                33.83N 88.55W
06/26/2010                   MONROE             MS   LAW ENFORCEMENT

            TREE DOWN ON HOUSE ON WOODLAND DRIVE

0300 PM     TSTM WND DMG     3 SSW AMORY             33.95N 88.50W
06/26/2010                   MONROE             MS   LAW ENFORCEMENT

            TREE DOWN ON OLD HWY 25 BETWEEN AMORY AND ABERDEEN

0303 PM     HAIL             1 W OXFORD              34.36N 89.54W
06/26/2010  E1.00 INCH       LAFAYETTE          MS   TRAINED SPOTTER

            QUARTER SIZE HAIL NEAR HWY 6. DIME SIZE HAIL AT THE
            UNIVERSITY.

0307 PM     TSTM WND DMG     OXFORD                  34.36N 89.53W
06/26/2010                   LAFAYETTE          MS   TRAINED SPOTTER

            TREE DOWN ON LAMAR.

&&

TLSJR
Special weather statement, Jun 26, 3:29 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
329 PM CDT SAT JUN 26 2010

MSZ004-005-TNZ090-262100-
ALCORN MS-TIPPAH MS-HARDEMAN TN-
329 PM CDT SAT JUN 26 2010

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 400 PM CDT FOR...

  NORTHWESTERN ALCORN COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHEASTERN TIPPAH COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHEASTERN HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 9
MILES WEST OF THEO AT 329 PM CDT...MOVING EAST AT 5 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN ALCORN...HARDEMAN AND TIPPAH COUNTIES SHOULD MONITOR THIS
STORM CLOSELY.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 2:23 PM CDTSevere Thunderstorm WarningMEGChickasaw, Monroe52 min
Jun 26, 2:53 PM CDTSevere Thunderstorm WarningMEGMonroe52 min
Jun 26, 3:01 PM CDTSevere Thunderstorm WarningMEGLafayette44 min
Jun 26, 3:23 PM CDTFlash Flood WarningMEGCalhoun, Lafayette, Pontotoc, Union, Yalobusha2 hr
Jun 26, 3:47 PM CDTSevere Thunderstorm WarningMEGPanola, Quitman43 min
Jun 26, 3:55 PM CDTFlash Flood WarningMEGAlcorn, Tippah2 hr
Jun 26, 4:15 PM CDTFlash Flood WarningMEGCoahoma, Panola, Quitman, Tunica72 min
Jun 26, 4:34 PM CDTFlash Flood WarningMEGDeSoto, Tate, Tunica96 min
Jun 26, 4:40 PM CDTFlash Flood WarningMEGAlcorn74 min
Jun 26, 4:52 PM CDTAreal Flood AdvisoryMEGMarshall56 min
Jun 26, 5:04 PM CDTAreal Flood AdvisoryMEGQuitman, Tallahatchie66 min

Nearby

Flash Flood Warnings in Mississippi, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.